Alert archive / Mississippi / River Flood Warnings in 2008
River Flood Warning 69, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 11, 2008, 11:21 AM CST for Clarke County, Mississippi. It took effect at Dec 12, 2008, 7:23 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 11, 2008, 11:21 AM CST (17:21 UTC)
- In effect from
- Dec 12, 2008, 7:23 AM CST
- Expired
- Dec 13, 2008, 9:42 AM CST
- In force
- 26 hr
- Issued by
- NWS Jackson, MS
- Flood severity
- Minor
County Clarke County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 125 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chickasawhay River at Enterprise (ENSM6). The gauge peaked at 21.65 ft at Dec 12, 2008, 6:00 AM CST.
- Action stage
- 24 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 41 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02477000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS44 KJAN 111721
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
1121 AM CST THU DEC 11 2008
...THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS IN MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC023-122321-
/O.NEW.KJAN.FL.W.0069.081212T0748Z-081214T1012Z/
/ENSM6.1.ER.081212T0748Z.081212T1800Z.081213T1912Z.NO/
1121 AM CST THU DEC 11 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLOOD WARNING FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM LATE TONIGHT TO LATE SATURDAY NIGHT...OR UNTIL THE WARNING IS
CANCELLED.
* AT 11:00 AM THURSDAY THE STAGE WAS 19.2 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE AFTER MIDNIGHT
TONIGHT AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY
TOMORROW AFTERNOON.
* IMPACT...AT 26.0 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE
CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3
MILES DOWNSTREAM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 19.2 THU 11 AM 25.7 25.4 23.1 26.0 FRI 12 PM
$$4 follow-up statements
000
WGUS84 KJAN 120213
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
813 PM CST THU DEC 11 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC023-130813-
/O.EXT.KJAN.FL.W.0069.081212T1323Z-081213T1525Z/
/ENSM6.1.ER.081212T1323Z.081212T1800Z.081213T0025Z.NO/
813 PM CST THU DEC 11 2008
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* FROM FRIDAY MORNING TO SATURDAY MORNING...OR UNTIL THE WARNING IS
CANCELLED.
* AT 7:00 PM THURSDAY THE STAGE WAS 20.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY
TOMORROW AFTERNOON.
* IMPACT...AT 26.0 FEET...WATER IS OVERFLOWING ITS BANKS FROM THE
CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3
MILES DOWNSTREAM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME FRI SAT SUN CREST DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 20.9 THU 07 PM 24.7 22.0 15.0 26.0 FRI 12 PM
$$000
WGUS84 KJAN 121642
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1042 AM CST FRI DEC 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE... DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC023-132242-
/O.EXT.KJAN.FL.W.0069.000000T0000Z-081215T0448Z/
/ENSM6.1.ER.081213T1424Z.081214T0000Z.081214T1348Z.NO/
1042 AM CST FRI DEC 12 2008
...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE.
* UNTIL SUNDAY EVENING...OR UNTIL THE WARNING IS CANCELLED.
* AT 10:00 AM FRIDAY THE STAGE WAS 21.6 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY TOMORROW
EVENING. .
* IMPACT...AT 25.0 FEET...WATER BEGINNING TO OVERFLOW BANKS FROM THE
CONFLUENCE OF CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY 3
MILES DOWNSTREAM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 21.6 FRI 10 AM 24.6 25.3 19.3 26.0 SAT 06 PM
$$000
WGUS84 KJAN 130116
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
716 PM CST FRI DEC 12 2008
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN
MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED BETWEEN 8 AND 10 AM.
MSC023-140716-
/O.EXT.KJAN.FL.W.0069.000000T0000Z-081215T1100Z/
/ENSM6.1.ER.081213T1712Z.081214T0600Z.081214T2000Z.NO/
716 PM CST FRI DEC 12 2008
THE FLOOD WARNING CONTINUES FOR THE CHICKASAWHAY RIVER AT ENTERPRISE
* UNTIL LATE SUNDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED.
* AT 6:00 PM FRIDAY THE STAGE WAS 21.5 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE BY LATE TOMORROW
MORNING AND WILL CONTINUE TO RISE TO NEAR 26.0 FEET BY EARLY SUNDAY
MORNING.
* IMPACT...AT 25.0 FEET...WATER BEGINS TO OVERFLOW BANKS FROM THE
CONFLUENCE OF THE CHUNKY RIVER AND OKATIBBEE CREEK TO APPROXIMATELY
3 MILES DOWNSTREAM.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SAT SUN MON CREST DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 21.5 FRI 06 PM 23.7 25.7 20.7 26.0 SUN 12 AM
$$000
WGUS84 KJAN 131542
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
942 AM CST SAT DEC 13 2008
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS
IN MISSISSIPPI...
CHICKASAWHAY RIVER AT ENTERPRISE AFFECTING CLARKE COUNTY
SAFETY MESSAGE...DO NOT DRIVE OR WALK THROUGH AREAS WHERE WATER
COVERS ROADWAYS THE WATER MAY BE DEEPER THAN IT APPEARS. PLEASE USE
EXTREME CAUTION IF VENTURING NEAR RIVERBANKS. MOVE TO HIGHER GROUND
IMMEDIATELY SHOULD RISING WATER THREATEN YOUR SAFETY. REMEMBER...TURN
AROUND, DONT DROWN
THE FOLLOWING FORECASTS ARE BASED ON RAINFALL THAT HAS OCCURRED,
COMBINED WITH RAINFALL THAT IS FORECAST TO OCCUR OVER THE NEXT 12
HOURS.
ADDITIONAL INFORMATION IS AVAILABLE AT (USE LOWER CASE LETTERS)
HTTP://AHPS.SRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=JAN
THE NEXT REGULARLY SCHEDULED UPDATE IS EXPECTED TONIGHT BETWEEN 8 AND
10 PM.
MSC023-131612-
/O.CAN.KJAN.FL.W.0069.000000T0000Z-081215T1100Z/
/ENSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
942 AM CST SAT DEC 13 2008
THE FLOOD WARNING IS CANCELLED FOR
THE CHICKASAWHAY RIVER AT ENTERPRISE.
* AT 9:00 AM SATURDAY THE STAGE WAS 20.7 FEET.
* FLOOD STAGE IS 25.0 FEET.
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 21.6 FEET. THE
RIVER WILL CONTINUE TO FALL OVER THE NEXT FEW DAYS.
&&
FLOOD OBSERVED FORECAST 6AM CREST
LOCATION STG STG DAY TIME SUN MON TUE CREST DAY TIME
CHICKASAWHAY RIVER
ENTERPRISE 25 20.7 SAT 09 AM 20.1 16.1 9.7 FALLING
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 11, 11:04 AM CST, 17 minutes earlier.
Area forecast discussion, Dec 11, 11:04 AM CST, 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1104 AM CST THU DEC 11 2008
.DISCUSSION...WHAT A MORNING MAIN FOCUS NOW IS FIGURE OUT HOW THIS
DEFORMATION AXIS WILL EVOLVE AND WHEN/IF THE PRECIP ASSOCIATED WITH
IT WILL SHIFT BACK INTO THE SE/E PORTION OF THE CWA. A PRONOUNCED DRY
SLOT HAS WORKED ITS WAY WELL INTO THE CWA AND HAS ALLOWED FOR A GOOD
PORTION OF THE E/SE CWA TO GET A BREAK FROM THE SNOW. HOWEVER...A
BAND OF HEAVY SNOW IS STILL GOING ON FROM MC COMB TO AROUND MORTON
AND THIS BAND IS ABOUT 55 MILE WIDE. THERE HAS BEEN SOME SLEET MIXING
IN AS THE PRECIP AXIS ROTATES AND A ENHANCED BAND OF PRECIP MOVES SSW
FROM CENTRAL MS. IT WILL BE VERY DIFFICULT TO DETERMINE HOW THIS
EASTERN EDGE OF NO PRECIP WILL EVOLVE.
WITH ALL THIS...LOOKS LIKE THE HEAVIES SNOW WILL OCCUR FROM MC COMB
TO MORTON TO LOUISVILLE THEN COLUMBUS. THE GREATEST TOTALS WILL BE
ACROSS SOUTH AND CENTRAL PORTIONS OF THE CWA (2-7 INCHES) WITH NE
PORTIONS SEEING (1-4 INCHES). I HAVE RE-CONFIGURED THE ADV AND WINTER
STORM WARNING TO BETTER MATCH THE LATEST TRENDS.
THERE MAY BE SOME ADDITIONAL UPDATES LATER.
&&
.AVIATION...MOSTLY LIFR TO IFR CONDITIONS WILL CONTINUE TO PREVAIL
AT MOST TAF SITES THROUGH THE AFTERNOON. WITH A STRONG UPPER LOW
MOVING ACROSS THE AREA PLACING A COLD POCKET OF AIR OVER THE
REGION...RAIN HAS CHANGED OVER TO MAINLY SNOW OVER PORTIONS OF
CENTRAL AND SOUTH MISSISSIPPI...KJAN AND KHBG. A DEFORMATION AXIS
OF SNOW HAS SETUP FROM THE SOUTHWEST TO NORTHEAST ACROSS SOUTHERN
AND CENTRAL MISSISSIPPI. THIS AXIS IS EXPECTED TO SHIFT EAST
THROUGH THE AFTERNOON BRINGING SNOW INTO NORTHEAST AND EAST CENTRAL
MISSISSIPPI. IN ADDITION...WEST TO NORTHWEST WINDS SUSTAINED FROM
15 TO 20 KNOTS WITH HIGHER GUSTS ARE BEING OBSERVED AT MANY SITES.
THESE GUSTY WINDS WILL CONTINUE THROUGH THE DAY...BUT WILL
WEAKEN TO AROUND 10 KNOTS BY 00Z...AND WEAKEN FURTHER TO BETWEEN
5-10 KNOTS AFTER MIDNIGHT.
CONDITIONS WILL IMPROVE FROM WEST TO EAST DURING THE LATE AFTERNOON
AND EVENING HOURS...WITH VFR CONDITIONS EXPECTED AT ALL SITES
BETWEEN 03-06Z TONIGHT AND CONTINUING INTO EARLY FRIDAY MORNING. /19/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 37 29 51 32 / 100 3 0 0
MERIDIAN 38 29 51 27 / 100 6 0 0
VICKSBURG 41 31 54 33 / 58 3 0 0
HATTIESBURG 38 27 57 29 / 100 3 0 0
NATCHEZ 38 30 56 33 / 64 3 0 0
GREENVILLE 41 32 51 32 / 25 3 0 0
GREENWOOD 39 29 53 31 / 62 3 0 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WINTER STORM WARNING UNTIL 6 PM CST THIS AFTERNOON FOR MSZ030-
031-033-038-039-043>046-048>052-054>058-062>066-072>074.
WINTER WEATHER ADVISORY UNTIL 6 PM CST THIS AFTERNOON FOR MSZ028-
029-032-037-053-059-061.
LA...NONE.
AR...NONE.
&&
CME/AECHazardous weather outlook, Dec 11, 11:08 AM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1108 AM CST THU DEC 11 2008 MSZ030-031-033-038-039-043>046-048>052-054>058-062>066-072>074- 121715- CLAY-LOWNDES-OKTIBBEHA-WINSTON-NOXUBEE-MADISON MS-LEAKE-NESHOBA- KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 1108 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF EASTERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT FOR THE AREA GENERALLY ALONG AND EAST OF A LINE FROM BROOKHAVEN TO JACKSON TO STARKVILLE THROUGH 6 PM. A LARGE UPPER LEVEL SYSTEM OVER SOUTHEAST MISSISSIPPI WILL CONTINUE TO MOVE INTO ALABAMA THIS AFTERNOON. A HEAVY SNOW BAND HAS DEVELOPED ALONG AN AXIS FROM MC COMB TO AROUND MORTON MISSISSIPPI AND EXTENDS TO THE NORTH NORTHEAST. FURTHER WEST THERE WILL BE A STRONG DELINEATION FROM HEAVY SNOW TO A RAIN SLEET MIX WHICH WILL HAVE LITTLE TO NO ACCUMULATION. AREAS WITHIN THE DESCRIBED HEAVY SNOW BAND COULD SEE AN ADDITIONAL 2 TO 4 INCHES OF SNOW WHICH WOULD BRING SOME TOTALS BETWEEN 3 AND 7 INCHES THIS AFTERNOON. THE SNOW IS EXPECTED TO LAST UNTIL MID AFTERNOON WITH PRECIPITATION ENDING FROM WEST TO EAST BETWEEN 2 AND 6 PM. IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS. THIS WILL KEEP WIND CHILLS BELOW FREEZING ALONG WITH HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST- WEST ORIENTED HIGHWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ028-029-032-037-121715- MONTGOMERY-WEBSTER-CHOCTAW-ATTALA- 1108 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A WINTER WEATHER ADVISORY. RAIN AND SLEET WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH AFTERNOON. SOME AREAS HAVE ONLY SEEN RAIN SO FAR THIS MORNING...LOOK FOR A MIX OF RAIN AND SLEET BY NOON AND INTO THE AFTERNOON HOURS. LIGHT ACCUMULATIONS OF WINTRY PRECIPITATION MIX SHOULD BE EXPECTED. IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS THURSDAY. THIS WILL KEEP WIND CHILLS BELOW FREEZING ALONG WITH HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST-WEST ORIENTED HIGHWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. MSZ053-059-061-121715- CLAIBORNE-JEFFERSON-FRANKLIN MS- 1108 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE WINTER STORM WARNING HAS BEEN DOWNGRADED TO A WINTER WEATHER ADVISORY. RAIN AND SLEET WILL CONTINUE ACROSS THE ADVISORY AREA THROUGH AFTERNOON. SOME AREAS HAVE ONLY SEEN RAIN SO FAR THIS MORNING...LOOK FOR A MIX OF RAIN AND SLEET BY NOON AND INTO THE AFTERNOON HOURS. LIGHT ACCUMULATIONS OF WINTRY PRECIPITATION MIX SHOULD BE EXPECTED. IN ADDITION...NORTHERLY WINDS WILL INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS THURSDAY. THIS WILL KEEP WIND CHILLS BELOW FREEZING ALONG WITH HAZARDOUS DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES ALONG EAST-WEST ORIENTED HIGHWAYS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-060-121715- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES- ISSAQUENA-SHARKEY-YAZOO-WARREN-ADAMS- 1108 AM CST THU DEC 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF WESTERN MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT LIGHT RAIN WILL GRADUALLY TAPER OFF FROM THE WEST AND NORTHWEST WINDS WILL INCREASE TO 15 TO 20 MPH AND BECOME GUSTY BUT...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 22
In the hours before
Local storm report, Dec 11, 10:38 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1038 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1038 AM HEAVY SNOW JAYESS 31.36N 90.21W
12/11/2008 M4.0 INCH LAWRENCE MS POST OFFICE
STILL SNOWING HEAVILY
&&
CMELocal storm report, Dec 11, 10:46 AM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1046 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1046 AM SNOW PINOLA 31.88N 89.96W
12/11/2008 E2.0 INCH SIMPSON MS PUBLIC
STILL SNOWING HEAVILY
&&
CMELocal storm report, Dec 11, 10:51 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1051 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW BROOKHAVEN 31.58N 90.45W
12/11/2008 E4.5 INCH LINCOLN MS EMERGENCY MNGR
4 TO 5 INCHES OF SNOW ACCUMULATED ACROSS LINCOLN COUNTY.
IT IS STILL SNOWING OVER THIS AREA.
&&
WESTERLocal storm report, Dec 11, 10:53 AM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1053 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM SNOW FLORENCE 32.15N 90.13W
12/11/2008 E1.5 INCH RANKIN MS LAW ENFORCEMENT
&&
CMELocal storm report, Dec 11, 10:58 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1058 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HEAVY SNOW PUCKETT 32.08N 89.78W
12/11/2008 E3.0 INCH RANKIN MS POST OFFICE
STILL SNOWING HEAVILY
&&
CMELocal storm report, Dec 11, 11:00 AM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1100 AM CST THU DEC 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1057 AM HEAVY SNOW MONTICELLO 31.55N 90.11W
12/11/2008 M5.0 INCH LAWRENCE MS EMERGENCY MNGR
5 INCHES OF SNOW ON THE GROUND ON THE LAWRENCE...LINCOLN
COUNTY LINE. STILL SNOWING HEAVILY. REPORTED BY MEMA AREA
COORDINATOR.
&&
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 8:52 PM CST | River Flood Warning | JAN | Neshoba | 9 days |
| Dec 10, 9:09 PM CST | River Flood Warning | JAN | Clay | 5 days |
| Dec 10, 9:09 PM CST | River Flood Warning | JAN | Noxubee | 8 days |
| Dec 11, 7:09 AM CST | River Flood Warning | JAN | Leake | 4 days |
| Dec 11, 7:21 AM CST | Areal Flood Warning | JAN | Attala, Choctaw, Clarke, Clay, Hinds, Jasper and 13 more | 4 hr |
| Dec 11, 7:23 AM CST | River Flood Warning | JAN | Madison, Yazoo | 14 days |
| Dec 11, 7:23 AM CST | River Flood Warning | JAN | Hinds, Warren | 17 days |
| Dec 11, 10:23 AM CST | River Flood Warning | JAN | Leake | 8 days |
| Dec 11, 10:23 AM CST | River Flood Warning | JAN | Leake | 10 days |
| Dec 11, 10:23 AM CST | River Flood Warning | JAN | Attala | 3 days |
| Dec 11, 10:23 AM CST | River Flood Warning | JAN | Leake | 7 days |
| Dec 11, 10:23 AM CST | River Flood Warning | JAN | Hinds, Rankin | 10 days |
| Dec 11, 10:36 AM CST | Winter Weather Advisory | JAN | Attala, Choctaw, Claiborne, Franklin, Jefferson, Montgomery and 1 more | 3 hr |
| Dec 11, 10:37 AM CST | River Flood Warning | JAN | Copiah, Simpson | 11 days |
| Dec 11, 10:37 AM CST | River Flood Warning | JAN | Lawrence | 12 days |
| Dec 11, 10:37 AM CST | River Flood Warning | JAN | Marion | 57 hr |
| Dec 11, 10:37 AM CST | River Flood Warning | JAN | Simpson | 34 hr |
| Dec 11, 1:59 PM CST | Winter Weather Advisory | JAN | Clarke, Clay, Forrest, Jones, Kemper, Lamar and 5 more | 4 hr |
Nearby
River Flood Warnings in Mississippi, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.